Alert archive / Idaho / Flash Flood Warnings in 2012
Flash Flood Warning 1, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Oct 16, 2012, 9:24 AM MDT for Boise County, Valley County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 16, 2012, 9:24 AM MDT (15:24 UTC)
- Expired
- Oct 16, 2012, 12:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boise County, ID, Valley County, ID
The radar
The Boise radar (KCBX), 72 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 3.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
895 WGUS55 KBOI 161524 FFWBOI IDC015-085-161815- /O.NEW.KBOI.FF.W.0001.121016T1524Z-121016T1815Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BOISE ID 924 AM MDT TUE OCT 16 2012 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL BOISE COUNTY IN WEST CENTRAL IDAHO... SOUTHWESTERN VALLEY COUNTY IN WEST CENTRAL IDAHO... * UNTIL 1215 PM MDT. * AT 918 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A HIGH POTENTIAL FOR FLASH FLOODING FROM A LINE OF THUNDERSTORMS APPROACHING THE SPRINGS FIRE BURN SCAR. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 55 NEAR BANKS AND EXTENDING ABOUT 10 MILES NORTH...AND THE BANKS-LOWMAN ROAD FROM BANKS EXTENDING ABOUT 5 MILES EAST TOWARD CROUCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... MUDSLIDES AND DEBRIS FLOWS WITH LARGE BOULDERS ARE LIKELY ON HIGHWAY 55...BETWEEN BANKS AND SMITHS FERRY...AND ALONG THE BANKS TO LOWMAN HIGHWAY BETWEEN BANKS AND CROUCH...IN THE AREA BURNED BY THE SPRINGS FIRE. TRAVEL ON THIS SECTION OF HIGHWAY WILL BE EXTREMELY DANGEROUS. && LAT...LON 4420 11621 4420 11596 4402 11596 4402 11621 $$ SP
2 follow-up statements
242 WGUS75 KBOI 161649 FFSBOI FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BOISE ID 1049 AM MDT TUE OCT 16 2012 IDC015-085-161815- /O.CON.KBOI.FF.W.0001.000000T0000Z-121016T1815Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VALLEY ID-BOISE ID- 1049 AM MDT TUE OCT 16 2012 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM MDT FOR WEST CENTRAL BOISE AND SOUTHWESTERN VALLEY COUNTIES... AT 1037 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAIN HAD ENDED OVER THE SPRINGS FIRE BURN SCAR NEAR BANKS. HOWEVER...DEBRIS FLOWS SOMETIMES OCCUR AN HOUR OR TWO AFTER THE END OF HEAVY RAIN. THEREFORE WE WILL ALLOW THE WARNING TO CONTINUE. PLEASE BE CAREFUL DRIVING ON HIGHWAY 55 BETWEEN BANKS AND SMITHS FERRY AND ON THE BANKS-LOWMAN ROAD BETWEEN BANKS AND CROUCH. LAT...LON 4420 11621 4420 11596 4402 11596 4402 11621 $$ SP
525 WGUS75 KBOI 161812 FFSBOI FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BOISE ID 1212 PM MDT TUE OCT 16 2012 IDC015-085-161818- /O.EXP.KBOI.FF.W.0001.000000T0000Z-121016T1815Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VALLEY ID-BOISE ID- 1212 PM MDT TUE OCT 16 2012 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1215 PM MDT FOR WEST CENTRAL BOISE AND SOUTHWESTERN VALLEY COUNTIES... THUNDERSTORMS WHICH BROUGHT HEAVY RAIN TO THE SPRINGS FIRE BURN SCAR NEAR BANKS HAVE MOVED WELL AWAY FROM THE AREA. THEREFORE...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 4420 11621 4420 11596 4402 11596 4402 11621 $$ BW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Oct 16, 3:32 AM MDT, 5 hours 52 minutes earlier.
Area forecast discussion, Oct 16, 3:32 AM MDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
332 AM MDT TUE OCT 16 2012
.SHORT TERM...TODAY THROUGH WEDNESDAY...RAINFALL AMOUNTS HAVE
AVERAGED 0.2 TO 0.3 INCHES ACROSS THE NORTHERN TIER FROM BAKER
COUNTY THROUGH THE WEST CENTRAL AND BOISE MOUNTAINS IN 3 HOURS
SINCE MIDNIGHT. RAINFALL RATES OF .2 INCHES PER HOUR ARE EXPECTED
IN HEAVIER SHOWERS AND WITH THE POSSIBILITY OF THUNDERSTORMS
RAIN RATES WILL BE HIGHER UP TO AN INCH PER HOUR. SHOWERS WILL
DECREASE ACROSS OREGON BY 6 AM AND SW IDAHO BY NOON WITH VERY
WINDY CONDITIONS DEVELOPING. FORECAST IS ON TRACK WITH LITTLE
CHANGE.
.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...TEMPERATURES A FEW
DEGREES ABOVE NORMAL AND DRY CONDITIONS WEDNESDAY NIGHT AND THURSDAY
AS A RIDGE OF HIGH PRESSURE MOVES OVER THE REGION. THURSDAY NIGHT
AND FRIDAY A COLD FRONT WILL MOVE ACROSS THE FORECAST AREA AS A
BROAD UPPER LEVEL TROUGH DEVELOPS OVER WESTERN CANADA AND THE
PACIFIC NORTHWEST. THIS WILL BRING COOLER TEMPERATURES AND
UNSETTLED WEATHER TO THE REGION THAT WILL PERSIST THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK. TEMPERATURES WILL BE BELOW NORMAL
WITH NEAR OR ABOVE NORMAL CHANCES OF PRECIPITATION.
&&
.AVIATION...THIS MORNING LOCAL MVFR-IFR CONDITIONS IN RAIN SHOWERS
ALONG WITH MOUNTAIN OBSCURATION ALONG AND AHEAD OF A COLD FRONT.
RAIN WILL MOVE EAST OF THE REGION BY 19Z AS THE FRONT MOVES QUICKLY
TO THE EAST. SKIES WILL CLEAR RAPIDLY BEHIND THE COLD FRONT. THIS
FRONT WILL BRING WESTERLY SURFACE WINDS OF 25-35 KNOTS WITH GUSTS TO
NEAR 50 KNOTS POSSIBLE...ESPECIALLY IN THE MAGIC VALLEY THIS
AFTERNOON. WINDS ALOFT WILL BE WESTERLY AROUND 40 KNOTS UP THROUGH
10K FEET MSL.
&&
.HYDROLOGY...RAINFALL OF 0.5 INCHES IN 6 HOURS ENDING AT 6 AM IS
EXPECTED ACROSS THE SPRINGS FIRE AND TRINITY RIDGE FIRE BURN SCARS
THIS MORNING. RAINFALL MAY BECOME INTENSE ENOUGH TO POSE A RUNOFF
CONCERN THIS MORNING. OUTSIDE OF BURN SCARS...MAIN STEM RIVERS
AND CREEKS ARE RUNNING AT SEASONAL LOW VOLUMES AND NO FLOODING IS
EXPECTED.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING IDZ016-
030.
WIND ADVISORY FROM NOON TODAY TO 6 PM MDT THIS EVENING IDZ012-
014-015-029.
OR...WIND ADVISORY FROM NOON MDT /11 AM PDT/ TODAY TO 6 PM MDT /5 PM
PDT/ THIS EVENING ORZ061>064.
&&
WEATHER.GOV/BOISE
SHORT TERM...VM
LONG TERM....JA
AVIATION.....JA
HYDROLOGY...VMHazardous weather outlook, Oct 16, 4:01 AM MDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 401 AM MDT TUE OCT 16 2012 IDZ012-014>016-029-030-ORZ061>064-171000- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-OWYHEE MOUNTAINS- SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY-BAKER COUNTY- MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 401 AM MDT TUE OCT 16 2012 /301 AM PDT TUE OCT 16 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT VERY WINDY CONDITIONS WILL DEVELOP ACROSS SOUTHEAST OREGON TODAY AND SPREAD THROUGH THE SNAKE RIVER PLAIN TO THE NEVADA BORDER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER VIA ESTABLISHED CHANNELS OF COMMUNICATION. IDZ011-013-171000- WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS- 401 AM MDT TUE OCT 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IDAHO. .DAY ONE...TODAY AND TONIGHT MODERATE RAIN IS EXPECTED ACROSS A WIDE AREA THIS MORNING INCLUDING OVER BURN SCARS SUCH AS THE SPRINGS FIRE AND TRINITY RIDGE COMPLEX. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WHICH WOULD BRING A BRIEF PERIOD OF HEAVY RAIN WHICH IF IT CROSSED A BURN SCAR COULD RESULT IN MUD SLIDES OR DEBRIS FLOWS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER VIA ESTABLISHED CHANNELS OF COMMUNICATION. IDZ028-033-171000- CAMAS PRAIRIE-UPPER WEISER RIVER- 401 AM MDT TUE OCT 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO AND WEST CENTRAL IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER VIA ESTABLISHED CHANNELS OF COMMUNICATION.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 9:00 AM MDT | Flash Flood Watch | BOI | Boise, Camas, Elmore | 5 hr |
| Oct 16, 10:07 AM MDT | Special Weather Statement | BOI | Ada, Canyon, Elmore | 53 min |
| Oct 16, 10:17 AM MDT | Flash Flood Warning | BOI | Boise, Elmore | 3 hr |
| Oct 16, 11:16 AM MDT | Special Weather Statement | BOI | Gooding, Jerome, Owyhee | 59 min |
| Oct 16, 11:30 AM MDT | Severe Thunderstorm Warning | BOI | Elmore, Gooding, Jerome, Twin Falls | 45 min |
| Oct 16, 12:20 PM MDT | Special Weather Statement | BOI | Jerome, Twin Falls | 55 min |
Nearby
Flash Flood Warnings in Idaho, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.